Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Tampa Bay, FL

August 3, 2017Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 3, 2017, 6:30 PM EDT for Hernando County, Pasco County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 6:30 PM EDT (22:30 UTC)
Expired
Aug 3, 2017, 7:15 PM EDT
In force
45 min
Issued by
NWS Tampa Bay, FL

Counties Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS82 KTBW 032230
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
630 PM EDT THU AUG 3 2017

FLZ043-149-248-249-251-032315-
Inland Hernando-Inland Pasco-Sumter-Inland Hillsborough-Coastal
Pasco-
630 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUMTER...PASCO...
HERNANDO AND NORTH CENTRAL HILLSBOROUGH COUNTIES...

At 630 PM EDT, a strong thunderstorm was located near Land O Lakes,
or 8 miles north of Lutz, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Spring Hill, Zephyrhills, Brooksville, Dade City, Lutz, St. Leo,
Hillsborough River State Park, Hill n Dale, South Brooksville,
Zephyrhills South, North Brooksville, Zephyrhills West, Land O Lakes,
Pebble Creek, Zephyrhills North, Hernando County Airport, Wesley
Chapel South, North Weeki Wachee, Keystone and Ridge Manor.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Ruskin.

LAT...LON 2867 8251 2847 8195 2844 8196 2832 8204
      2831 8206 2830 8205 2826 8209 2826 8211
      2823 8211 2807 8222 2821 8268
TIME...MOT...LOC 2230Z 212DEG 23KT 2826 8251 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:45 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 3, 2:45 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
245 PM EDT Thu Aug 3 2017

.SHORT TERM (Rest of today - Friday)...
Aloft - A low slides from MN to the Upper Great Lakes with troughing
down to the northern Gulf of Mexico that lifts slightly northward on
Fri. An Atlantic ridge reaches across south FL and the Bahamas
tonight then builds in toward the Yucatan Peninsula. Surface - A
frontal trough strung out along the northern Gulf waters continues
through tonight then slips north Fri as high pressure from the
Atlantic eases northward across central FL.

Southwesterly 1000-700MB flow continues north of the I-4 corridor
while locations south of there become southwest to south tonight
then southwesterly Fri. Model PWAT values of 1.8 to over 2
inches...from south to north will begin to erode away from the
south later tonight as the upper nudges into the areas. This
slight drying trend go into Fri with PWAT values of 1.4 to 1.8
inches for Fri afternoon...from south to north. Besides the drying
the upper ridge will provide a bit cooler temperatures
aloft...helping to suppress convection.

Isolated to scattered showers and thunderstorms for the rest of the
afternoon and again Fri afternoon will be generally north of I-4 and
east of the I-75 corridors...with slightly less areal coverage Fri.
POPs will be 20 to locally 60 percent today and 20-30 percent Fri.
Temperatures will run near to just above normal...by a couple of
degrees.

.LONG TERM (Friday Night - Thursday)...
Models remain in good agreement with synoptic scale features with
ridging over the western U.S. and broad downstream troughing
remaining in place over the central and eastern U.S. Closer to
home deep layered ridging from the Atlantic extending west-
northwest across the north central Florida peninsula will remain
in place through the period with a deep layered southeast wind
flow expected across the forecast area.

Ample moisture moisture (PW's in the 1.8 to 2+ inch range) within
this flow combined with daytime heating and instability will support
a typical summertime pattern with scattered to numerous (Pops in the
40 to 60 percent range) diurnal sea breeze driven showers and storms
each day during the afternoon and early evening hours.

Temperatures will run some 3 to 5 degrees above normal through the
period with overnight lows ranging from the mid 70s inland areas, to
the upper 70s to around 80 along the coast. Daytime highs will climb
into the lower 90s along the coast, and mid to upper 90s inland with
the high humidity values supporting heat indices in the 100 to 105
degree range each afternoon.

&&

.AVIATION...
03/18Z TAFs. Most active convection currently well west through
north of the terminals and expect limited impact to the TAFs.
However...will have FEW-SCT CB with VCTS inland and south later this
afternoon. Otherwise VFR conditions through the period under some
BKN mid/high clouds. S and SW winds this afternoon become light and
variable...briefly NW...this evening and over night.

&&

.MARINE...
There will be an overall shift in the winds...from southwest and
west to southeast...except during afternoon sea breezes.
Speeds will be modest with the main concern locally higher seas
along with seas neat thunderstorms.

A trough of low pressure over the northern Gulf waters and north FL
exits toward the Deep South later tonight. Atlantic high pressure
ridging across south-central FL late this afternoon slowly lifts
northward...reaching far north Fl by Mon...then residing there
through midweek.

&&

.FIRE WEATHER...
Some slight drying moves through Fri with some lower chances of
rain. But overall...the air mass remains moist enough for daily
showers and thunderstorms and to keep humidity values above critical
levels. These RH levels...light winds...and low ERC values will
preclude red flag conditions for the next few days.

&&

.Preliminary Point Temps/PoPs...
TPA  78  93  79  93 /  10   0  10  30
FMY  77  93  78  94 /  10  20  20  40
GIF  75  95  76  95 /  10  10  10  40
SRQ  78  88  79  91 /   0   0  10  30
BKV  74  92  75  94 /  10  10  10  40
SPG  79  91  79  91 /  10   0  10  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Aug 3, 5:13 AM EDT, 13 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
513 AM EDT Thu Aug 3 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-032115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
513 AM EDT Thu Aug 3 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected. Thunderstorms
that develop will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...THUNDERSTORM IMPACT...
Scattered thunderstorms are expected each day mainly in the
afternoon and evening hours. Thunderstorms will be capable of
producing strong gusty winds...locally heavy rains...and frequent
deadly lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Hubbard

In the hours before

Special weather statement, Aug 3, 4:52 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
452 PM EDT THU AUG 3 2017

FLZ052-032115-
Polk-
452 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POLK COUNTY...

At 452 PM EDT, a strong thunderstorm was located 14 miles west of
Four Corners, or 14 miles north of Auburndale, moving northeast at
25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lakeland, Auburndale, Polk City, Withla and Rockridge.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2808 8183 2822 8205 2832 8200 2831 8199
      2831 8196 2835 8196 2835 8186 2836 8185
      2836 8179 2835 8179 2835 8166 2831 8166
TIME...MOT...LOC 2052Z 209DEG 25KT 2827 8187

TBW
Special weather statement, Aug 3, 4:55 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
455 PM EDT THU AUG 3 2017

FLZ050-151-155-251-255-032145-
Inland Manatee-Coastal Manatee-Coastal Hillsborough-Pinellas-Inland
Hillsborough-
455 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MANATEE...SOUTHERN
PINELLAS AND CENTRAL HILLSBOROUGH COUNTIES...

At 455 PM EDT, a strong thunderstorm was located near Tierra Verde,
or near Fort Desoto Park, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Tampa, Clearwater, Largo, Bradenton, Pinellas Park, Seminole,
Palmetto, Fish Hawk, Downtown Saint Petersburg, Saint Petersburg,
Fort Desoto Park, Brandon, St. Petersburg, St. Pete Beach, Anna
Maria, South Highpoint, Tierra Verde, Greater Sun Center, Palm
River-Clair Mel and Memphis.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Ruskin.

LAT...LON 2816 8257 2775 8207 2744 8271 2752 8281
      2771 8281 2777 8285
TIME...MOT...LOC 2055Z 221DEG 31KT 2766 8262

TBW
Local storm report, Aug 3, 5:20 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
520 PM EDT THU AUG 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     5 ESE FORT DESOTO PARK  27.60N 82.65W
08/03/2017  M47.00 MPH       GMZ830             FL   MESONET

            THE WEATHERFLOW STATION ON THE SKYWAY FISHING PIER /XSKY/
            RECORDED A 47 MPH WIND GUST.

0456 PM     MARINE TSTM WIND 2 WSW FORT DESOTO PARK  27.61N 82.76W
08/03/2017  M49.00 MPH       GMZ853             FL   BUOY

            THE WEATHERFLOW STATION AT EGMONT CHANNEL /XEGM/ RECORDED
            A 49 MPH WIND GUST.

0510 PM     MARINE TSTM WIND 4 E DOWNTOWN SAINT PETE 27.77N 82.57W
08/03/2017  M40.00 MPH       GMZ830             FL   BUOY

            THE WEATHERFLOW STATION IN THE TAMPA BAY /XTAM/ REPORTED
            A 40 MPH WIND GUST.

&&

FLEMING
Local storm report, Aug 3, 5:23 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
523 PM EDT THU AUG 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND GST     ALBERT WHITTED AIRPORT  27.76N 82.64W
08/03/2017  M40 MPH          PINELLAS           FL   ASOS

            THE ASOS AT ALBERT WHITTED AIRPORT MEASURED A 40 MPH WIND
            GUST.

&&

FLEMING
Special weather statement, Aug 3, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
630 PM EDT THU AUG 3 2017

FLZ043-149-248-249-251-032315-
Inland Hernando-Inland Pasco-Sumter-Inland Hillsborough-Coastal
Pasco-
630 PM EDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUMTER...PASCO...
HERNANDO AND NORTH CENTRAL HILLSBOROUGH COUNTIES...

At 630 PM EDT, a strong thunderstorm was located near Land O Lakes,
or 8 miles north of Lutz, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Spring Hill, Zephyrhills, Brooksville, Dade City, Lutz, St. Leo,
Hillsborough River State Park, Hill n Dale, South Brooksville,
Zephyrhills South, North Brooksville, Zephyrhills West, Land O Lakes,
Pebble Creek, Zephyrhills North, Hernando County Airport, Wesley
Chapel South, North Weeki Wachee, Keystone and Ridge Manor.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Ruskin.

LAT...LON 2867 8251 2847 8195 2844 8196 2832 8204
      2831 8206 2830 8205 2826 8209 2826 8211
      2823 8211 2807 8222 2821 8268
TIME...MOT...LOC 2230Z 212DEG 23KT 2826 8251

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:00 AM EDTRiver Flood WarningTBWDeSoto28 hr
Aug 3, 4:17 PM EDTSpecial Marine WarningTBW58 min
Aug 3, 4:52 PM EDTSpecial Weather StatementTBWPolk23 min
Aug 3, 4:55 PM EDTSpecial Weather StatementTBWHillsborough50 min
Aug 3, 6:31 PM EDTSpecial Weather StatementTBWPolk44 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.